THE COMMON EXPLANATION:
Zits happen when your body produces excess oil and dead skin cells—together they form a soft plug blocking hair follicles and creating a landscape where bacteria can thrive.
THE BIGGER PROBLEM:
“Sometimes in men who work out a lot, they’ll have acne eruptions on their backs as a result of the supplements, proteins or anabolic steroids they’re taking to build muscle mass,” says Peredo. Plus, taking a potent cocktail of supplements and steroids could be messing with your body’s chemistry in other ways, causing mood swings, aggression, irritability, or even insomnia. She suggests taking a break from your supplement routine to see if it improves your skin (and your mood). Antibiotics or a topical treatment can help resolve the problem.
- The Unique Health Benefits of Eight NutsCrack the health code.
- More Muscle in Less TimeGet in the shape of your life with two workouts of less than an hour a week.
- 21 Things to Add to Your Home GymBuilding a home gym? Pick from these 21 products.
- Fight the Test of TimeEat these anti-aging superfoods to turn back the clock.